Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Teichmüller spaces and representability of functors


Author: Michael Engber
Journal: Trans. Amer. Math. Soc. 201 (1975), 213-226
MSC: Primary 32G15; Secondary 14H15, 30A46
MathSciNet review: 0414939
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Teichmëller space of compact Riemann surfaces with punctures is exhibited as the object representing a certain functor. This extends the work of Grothendieck, who treated the unpunctured case. The relationship between the two cases is exploited to obtain specific results on the connection between the two Teichmüller spaces.


References [Enhancements On Off] (What's this?)

  • [1] L. Bers, Quasiconformal mappings and Teichmüller's theorem, Analytic Functions, Princeton Univ. Press, Princeton, N. J., 1960, pp. 89-119. MR 22 #5716. MR 0114898 (22:5716)
  • [2] -, Fiber spaces over Teichmüller spaces, Acta Math. 130 (1973), 89-126. MR 0430318 (55:3323)
  • [3] J. S. Birman, On braid groups, Comm. Pure Appl. Math. 22 (1968), 41-72. MR 38 #2764. MR 0234447 (38:2764)
  • [4] -, Mapping class groups and their relationship to braid groups, Comm. Pure Appl. Math. 22 (1969), 213-238. MR 39 #4840. MR 0243519 (39:4840)
  • [5] C. J. Earle, On holomorphic families of pointed Riemann surfaces, Bull. Amer. Math. Soc. 79 (1973), 163-166. MR 47 #460. MR 0311898 (47:460)
  • [6] E. Fadell and L. Neuwirth, Configuration spaces, Math. Scand. 10 (1962), 111-118. MR 25 #4537. MR 0141126 (25:4537)
  • [7] A. Grothendieck, Techniques de construction en géométrie analytique, Séminaire H. Cartan, 13ème année: 1960/61, Exposés 7, 9-17, Secrétariat mathématique, Paris, 1962. MR 26 #3562.
  • [8] J. Hubbard, Thesis, Université de Paris, n.d.
  • [9] I. Kra, On new kinds of Teichmüller spaces, Israel J. Math. 16 (1973), 237-257. MR 0364632 (51:886)
  • [10] L. Bers and L. Greenberg, Isomorphisms between Teichmüller spaces, Advances in the Theory of Riemann Spaces (Proc. Conf., Stony Brook, N. Y., 1969), Princeton Univ. Press, Princeton, N. J., 1971. pp. 53-79. MR 44 #6951. MR 0289763 (44:6951)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32G15, 14H15, 30A46

Retrieve articles in all journals with MSC: 32G15, 14H15, 30A46


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1975-0414939-4
Keywords: Teichmüller space, signature, Riemann surface, representable functor
Article copyright: © Copyright 1975 American Mathematical Society